Skip to content
headaches
avatar
rit05 posted:
been having pains on the right side ofemple and cant get a answer on what to do. just started at work last night. went to sleep this morning and woke up and started hurting again.
Reply
 
avatar
smann68 responded:
Hi rit05,

You're probably going to have to see a dr. if the pain does not soon subside.

There are many things that can cause this kind of pain. I know migraines can and chiari malformation (which I have) can, but I know that there are many others.

If the pain persists, you definately need to see your dr. as it could be very serious.

Let us know how you're doing.
alwaysinpain
 
avatar
lorigibs40734 responded:
Hi. I'm so sorry you're suffering. I have chronic migraines, which means more than eight migraines a month. On top of everything else that hurts, migraines are the worst pain. How long has your head been hurting? Have you seen a doctor?
 
avatar
meaningfulc1952 responded:
Hi rit05,
Do you have any nausea with the pain in your head? Is this something that just started? If it is then you really need to see a neurologist. They treat all kinds of headaches. There are tension and migraine headaches and both are very different in how they are treated with different medications.

I have suffered with migraines and tension headaches since I was a teenager and I am now 60 yrs. My neurologist prescribes fioricet with codeine and Phenergan for the nausea, and sumatriptan for the migraine headaches. I also get botox in my neck to relax the tight muscles there and in my shoulders, etc. There are many different types of medications that can be prescribed to treat headaches. Sometimes it takes more than one dr. to find the one that really will help you with the proper treatment. It is important to know how the dr. you are seeing treats headaches and if you try their treatment and do not get relief, then I would recommend that you let that dr. know that you are still having pain.

In my opinion, if you do not get the right answers and treatment from your dr., then you should consider making a change to some other dr. It is important to have a good relationship with your dr. also. Some drs. think that some patients are just looking for drugs and dismiss the patient. I have had this happen to me. It is extremely frustrating and demeaning.

If that should happen to you, then look for a different dr. that is interested in helping you. Oh, I now take atenolol at bedtime for the prevention of headaches and I have been surprised that this medication is helping me very much.

Let us know how you are doing and if you have seen a neurologist.
Good luck,
meaningfulc1952
 
avatar
77grace replied to meaningfulc1952's response:
Hi meaningful1952,
Grace here! I was reading these messages agout headaches and came upon yours,very interesting!!!I also suffer from Headaches,they are both Tension,Migraine also!!I also have tumors in my neck so alot of it is from my neck and muscel tension and rock hard neck and shoulder muscels,have tried all the same meds,except the Atenolol!Is it also a Blood pressure med???I wish I could something that would help prevent them,but with Rock hard spasam it's realy hard!Are there side affects?
Thanks,77grace
 
avatar
meaningfulc1952 replied to 77grace's response:
Hi Grace,
I was very surprised that the atenolol helped with my headaches. I thought at first that this dr. was nuts, but after trying the atenolol, I can tell you that it has helped me more than I ever expected. I have had no adverse side effects either. Prior to taking the atenolol I was taking a blood pressure medicine because my blood pressure ran a bit high. I quit taking the blood pressure meds and started on the atenolol and I am very pleased with the outcome. If there are any side effects with the atenolol, then I am not aware of any affecting me.

I hope that I answered the questions you had.
Hope that you are doing well too.
meaningfulc1952
 
avatar
rosielou replied to meaningfulc1952's response:
You can count me in the atenolol fan club also. I've been on so many combinations of the usual preventives, amitryptyline, nortriptyline, topirimate, etc. Then my PCP put me on a low dose of atenolol to help regulate my heart rate (speeds up too quickly with aerobic activity.)

The impact on migraines was immediate, frequency was cut in half. And it has stayed that way for over a year now. The only side effect I have is dizziness when standing up, because my blood pressure wasn't high so now it's a little low.

RL
 
avatar
77grace replied to meaningfulc1952's response:
Hi Meaningful1952,
Yes,of course it helped but something which I'm sure that you can probally understand,I am on quite a few different meds and I really don't like to add morebut ..If it really helped of course I would try!It's just I have had so many bad side affects to these anti depressants or blood bressure pills <Mu Husband wat5ches me like a hawk on how I react to any meds and beleive me if its weird of different he lets me know <(Not nicely ) Either!
Thanks 777grace
 
avatar
annette030 responded:
Please go talk to your doctor about this. You should always see a doctor for new or different headaches.

Take care, Annette


Featuring Experts

David N. Maine, MD is the director of the Center for Interventional Pain Medicine at Mercy Medical Center in Baltimore. Maine graduated with a degree ...More

Helpful Tips

medication
Hi! I hope this finds you feeling better I know finding the right meds are hard. I agree with fentanyl being strong...have they ... More
Was this Helpful?
1 of 8 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.